We establish Sturm bounds for degree g Siegel modular forms modulo a prime p, which are vital for explicit computations. Our inductive proof exploits Fourier-Jacobi expansions of Siegel modular forms and properties of specializations of Jacobi forms to torsion points. In particular, our approach is completely different from the proofs of the previously known cases g=1,2, which do not extend to the case of general g.
MSC 2010: Primary 11F46; Secondary 11F33
Bruinier, J, Westerholt-Raum, M. Kudla’s modularity conjecture and formal Fourier-Jacobi series. http://arxiv.org/abs/1409.4996.
Choi, D, Choie, Y, Kikuta, T: Sturm type theorem for Siegel modular forms of genus 2 modulo p. Acta Arith. 158(2), 129–139 (2013).
Choi, D, Choie, Y, Richter, O: Congruences for Siegel modular forms. Ann. Inst. Fourier (Grenoble). 61(4), 1455–1466 (2011).
Dewar, M, Richter, O: Ramanujan congruences for Siegel modular forms. Int. J. Number Theory. 6(7), 1677–1687 (2010).
Eichler, M, Zagier, D: The theory of Jacobi forms, Birkhäuser, Boston (1985).
Faltings, G, Chai, CL: Degeneration of abelian varieties. In: Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 22. Springer, Heidelberg (1990).
Ono, K: The web of modularity: Arithmetic of the coefficients of modular forms and q-series. In: CBMS Regional Conference Series in Mathematics. Published for the Conference Board of the Mathematical Sciences, Washington, DC (2004).
Poor, C, Ryan, N, Yuen, D: Lifting puzzles in degree four. Bull. Aust. Math. Soc. 80(1), 65–82 (2009).
Poor, C, Yuen, D: Paramodular cusp forms. Math. Comp. 84(293), 1401–1438 (2015).
Raum, M, Richter, O: The structure of Siegel modular forms mod p and U(p) congruences. Math. Res. Lett. 22(3), 899–928 (2015).
Shimura, G: On certain reciprocity-laws for theta functions and modular forms. Acta. Math. 141(1–2), 35–71 (1978).
Stein, WA: Modular forms: a computational approach. In: Graduate Studies in Mathematics. American Mathematical Society, Providence (2007). With an appendix by P. Gunnells.
Sturm, J: On the congruence of modular forms. In: Number Theory (New York, 1984–1985). Lecture Notes in Math, pp. 275–280. Springer, Springer, Berlin (1987).
Ziegler, C: Jacobi forms of higher degree. Abh. Math. Sem. Univ. Hamburg. 59, 191–224 (1989).
The first author was partially supported by Simons Foundation Grant #200765. The second author thanks the Max Planck Institute for Mathematics for their hospitality. The paper was partially written, while the second author was supported by the ETH Zurich Postdoctoral Fellowship Program and by the Marie Curie Actions for People COFUND Program.
The authors declare that they have no competing interests.
OKR and MW-R performed research and wrote the paper. Both authors read and approved the final manuscript.
About this article
Cite this article
Richter, O.K., Westerholt-Raum, M. Sturm bounds for Siegel modular forms. Res. number theory 1, 5 (2015). https://doi.org/10.1007/s40993-015-0008-4
- Modular Form
- Jacobi Form
- Fourier Series Expansion
- Torsion Point
- Siegel Modular Form